Aa
A
A
A
Close
Anxiety Community
23.1k Members
Avatar universal

Please help me stop freaking out!!!

So i have been having terrible anxiety and panic attacks, today my doctor decided to prescrible me zoloft, i used to take lexapro and did well on it till i had my last child and tried to be on it again, it wasnt the same... I tried zoloft when i was younger and dont remember it going too good but i figure now that im older it will bee different, the pharmacist also told me that zoloft is the most common SSRI? its only 15mg but i am terrified of taking medications because of the side effects, my anxiety makes me constantly worry. I just need reassurence that this medication should help my symptoms and that im not going to die by taking this drug nor have more panic? Please help...
9 Responses
1118884 tn?1338596450
You won't die from Zoloft as far as I know.  Lexapro is an excellent antidepressant but as company won't release it so we can get  generic, insurance companies are refusing to fill scripts.

So, forget about that drug.  Zoloft has been around for awhile.  It didn't work for me, and I tried it a couple of times.  I am 74 and a survivor of anal cancer.  It causes non stop diarrhea now.....but then again, so did Lexapro, Prozac, and Effexor.  

There are so many good meds out there.  You have to be willing to try them.  We all fear starting a new one.  You don't have the compromised system I do........so no worries.
1243452 tn?1274217010
hey hun... i have been through so much with anxiety. im only 23 years old. ive been on lexapro, zoloft, wellbutrin, celexa, etc... theres a big list lol. anyways.. none of those worked for me. just made me want to kill myself. not trying to scare you but thats the truth. now medicines work differently on each individual. as this drug might help you! then again it may not.
im on an anti-anxiety right now called Buspar. 15mg's twice a day. have been taking it for a month now. was feeling great after my first two weeks on the meds. now i dont know whats going on. i feel terrible but i dont even know if its my anxiety this time.
my insides feel like its burning. mainly in my chest area and towards the back. weird fluttery feeling in the middle of chest, unusually tired, weak, nauseous and so on...
could it be anxiety? hard to tell.. so what im trying to say is... you never know if a medicine is going to work. you never know if your anxiety will go away. just try to take it one day at a time. i know its hard...trust me. i feel like im going to die right now.
Avatar universal
Hello again,

Just a thought, but if you are scared to take this medication at the dose the doctor has prescribed of 15mg, then why don't you consider either breaking the tablet in half or actually 1/4ing it.  So by taking a very small amount for a few days you will be able to monitor how you are feeling, if there are indeed any any unwanted effects they wont be as bad as they would at a higher dose, so by doing this your body will also have a gentle start with this medication and a huge benefit is it will lower your anxiety about taking the tablets.  A total win win situation.   Maybe start off taking 1/4 of the tablet for 3 or 4 days then increase to half for the same amount of time, then depending after 8 days how you feel either take 3/4 or the full 15mg.  Remember you control the tablets not the tablets controlling you!

Good-luck.
Avatar universal
I was the same about getting on meds and today is going to be my 11th day on Paxil. There are side effects...but trust me they will subside. My side effects were nausea and anxiety.... like an internal nervousness. But they are already going away. I'm just waiting for the pill to kick in fully. Cant wait. Try to be positive and know the benefits of the pill are to help you (eventually)...not make you worse. Thats whats helping me.
595887 tn?1274213592
Hi,
Nurse_A has a good idea.
I have not taken zoloft but my daughter is on it and so far she is doing fine.
Everyone is different, but you will not know if this is the right med for you
unless you give it a go. Try and be strong. We are rooting for you.
Avatar universal
I don't like posting negatives  but I don't trust ssris , with that said  I know my friend has improved his life  majorly with the use of zoloft  but he had depression  I'm unsure if he had anxiety with it ( usually meds help both )  

Nothing to freak out about though you should be fine and  maybe this will be even better than your previous meds ( lexapro ..just showing I'm listening lol)  

You never know and worst case scenario , you go back to the doc after a few days and tell him it isn't working  ( or call you dr even )   and get a script of whatever you want , I suggest research if you want to try something new  or go right back to lexapro .

good luck and relax  you'll be fine .
Avatar universal
Thanks for your comment, i hate the fact that i have to get on medication. I have tried my hardest to get past this anxiety and panic mode but it looks like i need a little help. I am looking forward to feeling normal again :-)

I havent started the zoloft yet, i am thinking about asking my therapist about it first lol i know, i am just procrastinating... But with my anxiety as annoying as it is i have to be reassured completely before doing something that is going to interfere with my life, as being dependant on a medication will...

I know i will obviously try it within this week, the day im unsure lol
1255530 tn?1269871219
my personal experiences weren't good with it but it was cause I was bipolar. As far as I know there is no death risk but there's a increased risk of suicide or attempts at it.
Avatar universal
I really feel negative responses should be witheld, esspecially when the person is frightend to take the medication in the first place.  Telling Tina that there is an increased suicide risk does not help her build her confidence in trusting everything will be ok.  Only positive and supportive remarks and comments should be posted here, don't you think!

To Tina,

Only you will know when you are ready and my advice to you will help you when you are ready.  Trust me, it has helped numerous patients of mine that have been in your position.  Medication can be very frightening but this is mainly because of mindless comments.  I mean if you think about how many people drive but only heard about all the serious accidents and bloody curdling stories people would have huge doubts about getting in their cars each day and proberly develop a phobia of them.  All anyone can suggest is that you trust your own instincts and try not to dwell on the negatives of other peoples horror stories hun.

Let us know how your doing once you decide to start taking it, and all the best.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?